MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POLY RADPICC 5F DUAL-LUMEN POLYURETHANE CATHETER BASIC KIT (135 CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POLY RADPICC 5F DUAL-LUMEN POLYURETHANE CATHETER BASIC KIT (135 CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3265135
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebt1982 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the nurse that she found the patient's bed was wet; found the implicated picc leaking.The nurse then allegedly clamped the red-lumen and the leaking stopped.Catheter was removed and a new catheter was re-inserted.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak was confirmed and the cause was determined to be use related.One 5fr d/l poly radpicc was returned for investigation.The bifurcation was yellow in color, which confirms that the sample was used.Tape residue was observed on the extension legs.A 2mm tear was observed at the proximal end of the wing on the red lumen side of the catheter.A microscopic examination revealed that the adjoining surfaces between the wing and bifurcation were rough and granular, which is indicative of a tear.A functional test revealed that the lumens were patent to infusion, and a leak was observed at the tear.It appeared that the catheter was manipulated during use, which caused the material to tear.The discoloration in the material may have been a contributing factor.Due to the evidence of use, it appeared that the tear developed over time.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rebt1982 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POLY RADPICC 5F DUAL-LUMEN POLYURETHANE CATHETER BASIC KIT (135 CM GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7154581
Report Number3006260740-2017-02337
Device Sequence Number10802604
Product Code LJS
UDI-Device Identifier00801741035104
UDI-Public(01)00801741035104
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K034019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3265135
Device Catalogue Number3265135
Device Lot NumberREBT1982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/29/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR
Patient Weight62